Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
148 Posts
Discussion Starter · #1 ·
I have tried Sinequan, Pamelor and Surmontil for D IBS. They all caused me to have very dry, burning eyes (very painful)and blurry vision. Has anyone experienced this side affect while on anti-depressants? I don't know what else to do to help my panic attacks. I have also tried Buspar for the panic attacks. It gave me diarrhea big time. HELP!!
 

·
Registered
Joined
·
6,922 Posts
Hi Cathy:I seem to remember having dry eyes when I took Nortriptylne (Pamelor). Why don't you call your local pharmacist and ask him which antidepressants don't have that as a side effect?
JeanG------------------I'm also Praying with Bettie for a cure for this NASTY IBS! ANDMay the "farce" be with you. JeanG[This message has been edited by JeanG (edited 02-09-2000).]
 

·
Registered
Joined
·
5,427 Posts
Cathy,Have you tried taking the calcium for the diarrhea. If you get that under control you may not need to take the anxiety medication. Let me know if I can help.Linda
 
G

·
CathyP,My mom has IBS-D also and she takes Paxil. She has been on it since the beginning of January and said that it works pretty well and she hasn't complained of the dry burning eyes. She also has only had one episode of D since starting the Paxil. She has actually become slightly C. She also takes one calcium per day. I am considering asking my doctor for Paxil myself as I just can't get past the anxiety I feel over this disorder. Hope you find an alternative soon.
 
G

·
Hi CathyP...i think i know what the problem is.The antidepressants you have tried all have anticholinergic or muscarinic side effects which means they block ach receptors...what that means in english is that they can cause drowsiness, blurred vision and dry eyes cos they stop or reduce tear flow, cause urinary retention and constipation, dry hot skin ( tempreature dyseregulation. That is cos these drugs are not selective in the way they work as antidepressants ie they block a variety of receptors and thus cause a lot of side effects although not very serious. The onbes which don't cause these effects are the SSRI's ie Prozac, Seroxat, Roboxetine(EDRONAX IN UK) and Cipramil(CITALOPRAM),etc i can name others if you email me...anyway alothough you will find they cause less of those effects you mention they have other problems too....they do take 2 weeks to work and should never be stopped all of a sudden as this will cause rebound problems,and untoward effects...you should discuss this with your DOc..if you have any other questions about antidepressants i will be happy to help.Cheers
 
G

·
I was on Paxil for 9 weeks last spring- stopped D completely, but had night terrors for the last 3 weeks of the 9- I also had severe dry burning eyes, really bothersome- i stopped taking the Paxil- I started taking Celexa on Dec. 30th- take caltrate too and use reliv products- so far, the d is much better, 1 occasion since the 30th of dec. and no dry eyes as yet- i didn't realize that the Paxil was causing the dry eyes at the time, thanks for the info- makes sense now-
 

·
Registered
Joined
·
148 Posts
Discussion Starter · #7 ·
I would like to thank everyone who responded. Great information.I have several books that contain info about medications (side affects, dosage, etc.).Can'tWait5: I cannot find in any of my prescription medication books the medications that you indicate: Seroxat, Roboxetine and Cipramil. Are they new drugs? Do they perhaps go by a different name?donnamaria: I also cannot find Celexa. Is it a prescription drug?
 
G

·
Hey there, I take a very low dose 5mg of Amitriptyline.I'm not using it for the anti-dressive thing but for the side effects which benifit my gut.(don't ask me what it does I can't remember) But I don't get dry eyes, though this may be because it's such a low dosage. I am with Jean though, go ask your pharmisist. Good luck.
 

·
Registered
Joined
·
127 Posts
I take anti-depressants when I have a severe bout of depression I can't handle. Celexa made my vision blurry and I had extremely weird dreams. Paxil seems to dilate my pupils and cause me to be sensitive to light. Of all the SSRIs I've tried, I've never found one that doesn't cause sexual dysfunction. That's the main reason I don't stay on them continuously.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top